I have a doubt. My blood pressure is usually 90/60 mmHg. I went to my doctor, and he prescribed me Propranolol for sinus tachycardia which has happened to me over the last week. The tachycardia is not persistent and lasts for minutes, then resolves (for example, in the mornings, or when I walk, my heart beats way faster (126 bpm)). I fear that if I take Propranolol, my blood pressure will go lower, and I will suffer a shock. It seems dangerous to me to take a blood pressure-lowering agent while having low blood pressure. I need an opinion. Thank you.
Considering your blood pressure and Holter report where there are pauses, beta-blockers like Propranolol should be used cautiously or avoided. Propranolol may lower blood pressure, so even if it has to be used, it should be in the lowest dose, like 10 milligrams, and with active blood pressure monitoring. But, considering there are also pauses in the Holter report that may be aggravated by Propranolol, it is better to avoid it. The likely cause for your syncope is also these pauses. So, you need to discuss pacemakers with your local doctor to care of the pauses. I hope this helps you, and get back if you have any doubts or more information to share. Thank you.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.